| Model Number |
8880823 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from multiple sources a healthcare provider via manufacturer representative regarding a patient with an indication of degenerative disc disease in need of l4-s1 lumbar interbody fusion/arthrodesis used in spinal therapy.It was reported that upon inserting the cage into the disc space, the surgeon noticed that the back of the peek portion of the cage detached from the titantium portion.He pulled the cage out and examined, all pieces were accounted for and passed the cage off the field and a new cage was opened and inserted. there was a delay of about 2 mins reported.There were no patient symptoms reported.There were no fragments in the patient reported.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
Additional information: d9, h3, h6 h3.Device evaluation summary: visual review confirms implant was returned broken into multiple pieces.The component vertical post and the ¿ears¿ of the component have been broken off and not returned for analysis.The ears are delicate and can be overloaded if the lifting screw is threaded in to far maxing out the height of the spacer.Microscopic examination of the fracture surfaces revealed a brittle and rigid fracture surface.This type of damage is consistent with material overload during use.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.